Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 55, NWS North Platte, NE

June 3, 2006Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 10:46 PM CDT for Holt County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2006, 10:46 PM CDT (03:46 UTC)
Expired
Jun 3, 2006, 11:30 PM CDT
In force
44 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:00 PM CDTHAIL 12 Nnw Page, NEDAMAGED CORN CROPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 9:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2202 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040346
SVRLBF
NEC089-040430-
/O.NEW.KLBF.SV.W.0055.060604T0346Z-060604T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 PM CDT SAT JUN 3 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PAGE...OR ABOUT 14 MILES EAST OF ONEILL...
  AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHEAST OF EWING BY 1110 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4251 9866 4216 9873 4213 9830 4249 9819

$$

TLK
2 follow-up statements
000 
WWUS53 KLBF 040410
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 PM CDT SAT JUN 3 2006

NEC089-040430-
/O.CON.KLBF.SV.W.0055.000000T0000Z-060604T0430Z/
HOLT NE-
1110 PM CDT SAT JUN 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EAST CENTRAL HOLT COUNTY...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HIGHWAY 275 MILE MARKER 20...OR ABOUT 18 
MILES SOUTHEAST OF ONEILL...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 275 MILE MARKER 20 BY 1120 PM CDT...
  EWING BY 1125 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4251 9866 4216 9873 4213 9830 4249 9819

$$

TLK
000 
WWUS53 KLBF 040427
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT SAT JUN 3 2006

NEC089-040435-
/O.EXP.KLBF.SV.W.0055.000000T0000Z-060604T0430Z/
HOLT NE-
1125 PM CDT SAT JUN 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY
EXPIRES AT 1130 PM CDT...

THE THUNDERSTORM NEAR PAGE WILL CONTINUE TO WEAKEN WHILE MOVING 
SOUTHEAST AND EXITING EAST CENTRAL HOLT COUNTY. THEREFORE THE SEVERE 
THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL BE ALLOWED TO 
EXPIRE AT 1130 PM CDT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4251 9866 4216 9873 4213 9830 4249 9819

$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:26 PM CDT, 7 hours 20 minutes earlier.

Area forecast discussion, Jun 3, 3:26 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT SAT JUN 3 2006

.DISCUSSION...
POTENTIAL FOR MUCH NEEDED CONVECTIVE RAINFALL TONIGHT. AN IMPRESSIVE
THETA-E RIDGE AXIS EXTENDS THROUGH MCK AND MERRIMAN LATE THIS
AFTERNOON. DEEP LAYER SHEAR NEAR 40KTS. WS ETA SHOWING CONVECTION
FIRING ALONG DRYLINE WEST OF OGA-IML LATE THIS AFTN EVENING.
ALTHOUGH MODELS VERY LIMITED IN GENERATING QPFS ALONG SFC FRONT NEAR
VTN THROUGH ARTHUR...FEEL ANY STORMS WHICH DO DEVELOP WILL BE
CAPABLE OF SEVERE. WILL GO SCATTERED TO ISOLATED THUNDERSTORMS
TONIGHT WITH THE BEST COVERAGE EAST OF VTN TO BROKEN BOW. WV IMAGERY
INDICATED SHORT WAVE LOCATED ALONG THE WY/SD LINE INTO SERN WY.
POTENTIAL FOR AT LEAST ISOLATED SHOWERS OR STORMS ACROSS SERN FA AS
SFC FRONT STALLS JUST TO OUR SOUTHEAST. WILL GO DRY SUNDAY THROUGH
SUNDAY NIGHT...THEN ANOTHER SFC FRONT UPPER DISTURBANCE WILL
TRAVERSE WNWRLY FLOW ALOFT WITH A SLIGHT CHC MONDAY AFTN AND
EVENING. SLIGHT CHC FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TUESDAY THROUGH THURSDAY IN AREA OF RING OF FIRE ON
NRN PERIPHERY OF UPPER RIDGE CENTERED FROM NEW MEXICO INTO THE TX
PNHDL. COVERAGE WILL LIKELY BEE ISOLATED IN MOST CASES AND DROUGHT
CONDITIONS WILL WORSEN AS FCST HIGHS WILL BE MAINLY IN THE UPPER
HIGHS WHICH IS ABOUT 10 DEGREES ABOVE NORMAL.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KAR
Hazardous weather outlook, Jun 3, 9:56 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT SAT JUN 3 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-042100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
956 PM CDT SAT JUN 3 2006 /856 PM MDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM CDT FOR
HOLT...BOYD...GARFIELD AND WHEELER COUNTIES. SCATTERED
THUNDERSTORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS ARE
EXPECTED IN THESE AREAS. FURTHER WEST...TO A LINE FROM SPARKS TO
ANSLEY...ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...AND ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY
AFTERNOON OR EVENING. AT THIS TIME THE AREA OF CONCERN APPEARS TO
BE ALONG AND EAST OF HIGHWAY 83.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AND
THURSDAY...ACROSS THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS HOLT...BOYD...WHEELER AND
GARFIELD COUNTIES THROUGH 4 AM SUNDAY MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BUTTLER

In the hours before

Local storm report, Jun 3, 10:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             5 E ONEILL             42.46N 98.55W
06/03/2006  E1.00 INCH       HOLT               NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:58 PM CDTSevere Thunderstorm WarningLBFHolt47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.